MAUDE Adverse Event Report: ARTHROCARE CORP. SMARTSTITCH PERFECTPASSER SUTURE CARTRID; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. SMARTSTITCH PERFECTPASSER SUTURE CARTRID; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number OM-8175
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that during an arthroscopic rotator cuff repair, a perfect passer magnum wire suture was applied into the tendon.After the device was used it was noticed that the end part of the device was broken and was missing.Potential that the tip was left in the tendon.Patient injuries were not reported.
 
Additional Manufacturer Narrative
Additional information added.
 
Event or Problem Description
It was reported that during an arthroscopic rotator cuff repair, a perfect passer magnum wire suture was applied into the tendon.After the device was used it was noticed that the end part of the device was broken and was missing.The consultant had a good look around the shoulder joint for the broken piece but couldn¿t find it within the joint and was satisfied that the broken piece was not in the joint. the issue did not cause any delay in the procedure and it was successfully completed with the same device.No additional treatment or x-ray was carried out at the time.
 
Additional Manufacturer Narrative
The reported smartstitch perfectpasser suture cartridge, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Without the reported product a visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.From the information provided, ¿during an arthroscopic rotator cuff repair, a perfect passer magnum wire suture was applied into the tendon.After the device was used it was noticed that the end part of the device was broken and was missing.Potential that the tip was left in the tendon.¿ an exact root cause cannot be determined without evaluation of the device; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: (1) incorrect needle and/or suture (2) excessive force.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.In handling this or any other suture material, care should be taken to avoid damage from handling.Avoid crushing or crimping damage due to application of surgical instruments such as forceps or needle holders.When loading a suture cartridge, be sure not to kink the suture tube.Kinking the suture tube may cause a malfunction during application of the suture.Ensure that the suture cartridge is locked to the distal tip of the suturing device.Tug gently but firmly to assure secure placement.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SMARTSTITCH PERFECTPASSER SUTURE CARTRID
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8643278
Report Number3006524618-2019-00251
Device Sequence Number11217936
Product Code GAT
UDI-Device Identifier00817470005806
UDI-Public00817470005806
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2021
Device Catalogue NumberOM-8175
Device Lot Number2019527
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer08/26/2019
08/30/2019
Initial Report FDA Received Date05/26/2019
Supplement Report FDA Received Date08/27/2019
08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1